Alert archive / Wisconsin / River Flood Warnings in 2010

River Flood Warning 47, NWS Milwaukee, WI

July 31, 2010Rock County, Wisconsin

NWS Milwaukee, WI issued this river flood warning at Jul 31, 2010, 8:49 PM CDT for Rock County, Wisconsin. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2010, 8:49 PM CDT (01:49 UTC)
Expired
Aug 2, 2010, 5:40 AM CDT
In force
33 hr
Issued by
NWS Milwaukee, WI
Flood severity
Minor

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jul 31, 3:30 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jul 31, 3:30 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CDT SAT JUL 31 2010

.SHORT TERM...MEDIUM FCST CONFIDENCE THROUGH TUE NT.

N-S WIND SHIFT LINE SEEN ON RADAR IN FAR ERN WI IS MOVING TOWARD
LAKE MI AND THE LAKE BREEZE. ISOLD SHOWERS WILL REMAIN POSSIBLE
ALONG THIS CONVERGENT ZONE FOR THE NEXT COUPLE HOURS. CLOUD COVER
IS BECOMING MORE SCT WITH SOME HEATING AND MIXING OCCURRING. HIGH
PRESSURE AND CALM WINDS TO SETTLE OVER THE REGION TNT. THE
COMBINATION OF LGT NLY WINDS LOWERING DEWPOINTS A LITTLE...AND
WARM SOIL TEMPS ARE FACTORS THAT WILL INHIBIT WIDESPREAD DENSE FOG
WHILE CLEAR SKIES AND RADIATIONAL COOLING WITHIN MOIST SFC
CONDITIONS SUPPORTS IT. WILL MENTION AREAS OF DENSE FOG FOR NOW
AND HOLD OFF ON DENSE FOG ADVISORY.

FOG TO LINGER INTO SUN AM WITH HIGH PRESSURE TO MOVE EAST LATE IN
THE DAY. SSWLY WINDS WILL PREVAIL INTO MON WITH WARM TEMPS AND
INCREASING HUMIDITY WHILE A FLAT RIDGE WILL DEVELOP OVER THE NRN
CENTRAL USA INTO EARLY NEXT WEEK. SLIGHT CHANCE POPS REMAIN FOR
AREAS WEST OF KMSN FOR MON AFT WHILE CHANCE POPS ARE FCST MON NT
THROUGH TUE NT. A LLJ AND WARM FRONT WILL SET UP OVER IA WITH BEST
INSTABILITY AND LIFT TO REMAIN SOUTH...THUS CHANCE POPS VERSUS
SOMETHING HIGHER.

.LONG TERM...WEAK HIGH PRESSURE TO SETTLE OVER THE AREA WED INTO
EARLY FRI WITH STNRY FRONT REMAINING TO THE SOUTH. A PRESSURE
TROUGH AND SHORTWAVE MOVING ACROSS THE PLAINS WILL THEN BRING THE
FRONT BACK NWD AS A WARM FRONT WITH CHANCES OF TSTORMS ON SAT.
ABOVE NORMAL TEMPS TO CONTINUE.

&&

.AVIATION...AFTERNOON CUMULUS ACROSS THE WEST WILL DECREASE WITH THE LOSS OF
HEATING THIS EVENING. ADDITIONALLY...EXPECTING STRATUS TO THE WEST
TO DECREASE AS WAVE CONTINUES TO PULL AWAY AND HIGH PRESSURE BUILDS
IN. WITH SKIES BECOMING MOSTLY CLEAR AND WINDS LIGHT TO
CALM...EXPECTING AREAS OF FOG TO DEVELOP AFTER MIDNIGHT. MAIN
CONCERN AT THIS MOMENT IS HOW LONG CLOUDS TAKE TO CLEAR IN THE
EAST...AS LATER CLEARING WOULD INHIBIT THE FOG POTENTIAL.
OVERALL...IFR VSBYS SEEM LIKE A GOOD BET...WITH A CHANCE FOR SOME
LOCATIONS TO GO EVEN LOWER. HESITANT TO BE TOO AGGRESSIVE IN THE
TAFS YET...UNTIL CLEARING SEEMS MORE CERTAIN IN THE EAST. WILL HAVE
TO WATCH TRENDS THIS EVENING.

FOG WILL LIFT IN THE MORNING AS THE SUN HEATS THINGS UP...WITH VFR
CONDITIONS RETURNING FOR THE DAY UNDER MOSTLY SUNNY SKIES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...20
AVIATION/MARINE...07
Hazardous weather outlook, Jul 31, 3:10 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT SAT JUL 31 2010

WIZ046-047-051-052-056>060-062>072-012015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
310 PM CDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

WIDESPREAD FOG AND AREAS OF DENSE FOG ARE EXPECTED
TONIGHT...MAINLY AFTER MIDNIGHT. THE BEST CHANCE FOR DENSE FOG
WILL BE IN RIVER VALLEYS SUCH AS THE WISCONSIN RIVER VALLEY AND
IN LOW LYING MARSHY AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH
TUESDAY NIGHT AS A COLD FRONT DROPS THROUGH THE STATE. THE
STRONGEST STORMS SHOULD REMAIN WEST AND SOUTH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ643>646-012015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
310 PM CDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

PATCHY FOG IS EXPECTED TONIGHT...ESPECIALLY AFTER MIDNIGHT
TONIGHT. DENSE FOG IS POSSIBLE...MAINLY RIGHT ALONG THE SHORE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY
NIGHT AS A COLD FRONT DROPS DOWN LAKE MICHIGAN.

DDV

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 9:29 PM CDTDense Fog AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more12 hr
Aug 1, 9:12 AM CDTDense Fog AdvisoryMKXIowa, Kenosha, Racine, Sauk, Walworth48 min

Nearby

River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.